Q. I have a dark bump like spot in front of my tragus. What is it?

Answered by
Dr. Jyotisterna Mittal
and medically reviewed by iCliniq medical review team.
Published on Mar 26, 2016 and last reviewed on: Dec 19, 2019

Hi doctor,

I have a dark bump like spot in front of tragus. Ever since I have noticed this small bump it has got flattened and less puffy. I have some other spots too. I guess it is not a keloid. I went to a facialist and she stated it as not a pimple. I just need a clarification of what they are? What should I do now?

Dr. Jyotisterna Mittal

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome to icliniq.com.

I have read your query in detail and viewed the attached pictures (attachment removed to protect patient identity) and I do understand your concern.

  • There is a nodule in front of your tragus, on the side of your cheek; which may be an acne cyst or nodule left behind by acne. It will take some time to subside.
  • The one on your ear pinna seems to be a keloid and it can be treated with intralesional Triamcinolone injections by your dermatologist.
  • The other dark structure which is noticeable is a melanocytic nevus or a mole. Nothing particularly needs to be done for this one, as it appears to be benign looking.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist



Was this answer helpful?

 | 

Hi doctor,

Is it for sure a nodule? Do I need to consult a dermatologist for this nodule? Are there treatments to minimize it? Will it go away on its own?

Dr. Jyotisterna Mittal

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome back to icliniq.com.

  • It does seem to be a nodule or a cyst from the picture, though the resolution of the same is not very clear.
  • Since it is of softer consistency, you may give it some more time to settle down as they may spontaneously decrease.

Treatment plan:

1. For acne, oral antibiotics like Azithromycin or Doxycycline can be started based on clinical evaluation. Your dermatologist may start you on Azithromycin 500 mg thrice a week for example on Monday, Wednesday and Friday and repeat it the next week.
2. You may use Benzoyl peroxide cream at night time or Clindamycin during the daytime. Other than this, there is not much you can actively do to decrease it.

Preventive measures:

A sebum regulating face wash, usually containing Salicylic acid will be helpful.

Regarding follow up:

Revert back after two weeks to a dermatologist online.---> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Shall I take Azithromycin for chest congestion and cold?

Query: Hello doctor, I am 38 years old and I weigh 55 kg. l am having chest congestion and cold. The doctor prescribed me Azithromycin 500 mg for three days and Levocetirizine. I am asthmatic. I am also taking Foracort 400 twice a day whenever I have a breathing problem. My symptoms are not impr...  Read Full »

What can I take for bacterial infection in my gums?

Query: Hello doctor, I have a bacterial infection in my gums because of my wisdom teeth coming in. I have taken Clindamycin and Motrin but it does not work.  Read Full »

Which acne cream is causing dry, flaky skin around eyes and burns on cheek?

Query: Hi doctor,Recently I have been prescribed Tretinoin 0.25 cream and Benzaclin gel for my mild acne but ever since I started I have been getting dry and flaky skin around my eyes and mouth and burns on my cheek. Which cream is causing this? And how do I continue using them, if so?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.